Nebraska, 2005

Hail in Nebraska, April 18, 2005

April 18, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 18, 1:50 PM MST, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 18, 1:50 PM MST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT MON APR 18 2005

.SHORT TERM...COMPLEX PATTERN SETTING UP IN THE NEXT 24 HOURS. MAJOR
UPPER LOW OVER THE WESTERN CONUS IS BEING DEPICTED BY ALL READILY
AVAILABLE MODELS AS BEING CUT OFF AT THIS HOUR. FURTHER DEEPENING IS
EXPECTED OVERNIGHT AS IT SLIDES SE. SFC LOW IS PROGGED TO DEVELOP
SOMEWHERE IN NORTHEASTERN COLORADO DEPENDING ON WHICH RUN OF WHICH
MODEL IS USED. REGARDLESS...THIS IS A GREAT UPSLOPE SITUATION WITH
PLENTY OF SYNOPTIC PRECIP IN THE NORTHERN TIER DEVELOPING OVERNIGHT
AND SLOWLY SAGGING SOUTHWARD. CONCURRENTLY A SFC BOUNDARY WILL BE
DRAGGED SOUTHWARD FROM NORTHERN WY AS THE PARENT UPPER LOW MOVES
SOUTHWARD. THIS BOUNDARY WILL BE THE FOCUS FOR SOME FORCED LIFT
TOMORROW IN AN ALREADY UNSTABLE ATMOSPHERE. GENERAL UPLIFT ON THE
EASTERN FRINGE OF THE UPPER LOW WILL SERVE TO FURTHER DESTABILIZE
THE REGION. A SIGNIFICANT AXIS OF INSTABILITY IS NOTED ON THE 12Z
AND 18Z NAM RUNS IN THE REGION OF SFC CONVERGENCE ASSOCIATED WITH
THE BOUNDARY. THE BOUNDARY SHOULD HANG AROUND SOUTHERN WY MOST OF
THE DAY...PROBABLY RESIDING NEAR THE CO/WY BORDER. HEATING AHEAD OF
THE SFC FEATURE AND POSITION OF THE BOUNDARY WILL BE SIGNIFICANT
VARIABLES. BOTH SECTORS OF A BOUNDARY HAVE THEIR OWN SET OF SVR
THREATS...SO SOME GUSTY/HAIL TYPE DESCRIPTORS WERE USED TO MODIFY
THE TSMS IN A DECENT CHUNK OF THE CWA. OBVIOUSLY...TEMPERATURES ARE A
TRICKY ISSUE FOR TUESDAY. GUIDANCE TEMPS ARE SEVERAL DEGREES HIGHER
THAN PREVIOUS FOR THE SOUTHERN PART OF THE CWA. DECIDED TO RAISE A
FEW DEGREES HERE AND THERE...BANKING ON SOME INSOLATION.

.LONG TERM...THE UPPER LEVEL CUTOFF LOW OVER NORTHEASTERN NV TUE
EVENING WILL WOBBLE SLOWLY NORTHEASTWARD TUE NIGHT THEN MOVE
NORTHWARD OVER EASTERN ID WED. THU MORNING THE CUTOFF WILL BE
CENTERED OVER THE BITTERROOT RANGE ALONG THE ID/MT BORDER. BY 00Z
FRI THE MODELS DEPICT A DOUBLE BARRELED UPPER LOW EXTENDING FROM THE
CONFLUENCE OF ID/OR/WA EASTWARD TO EASTERN MT OR NORTHEASTERN WY.
THE LOW WILL CONSOLIDATE NEAR THE ID/OR/WA CONFLUENCE THU NIGHT AND
WILL SLOWLY FILL FRI WHILE A RIDGE BUILDS OVER THE SOUTHERN AND
CENTRAL ROCKIES. THE RIDGE WILL CONTINUE BUILDING OVER THE REGION
SATURDAY BEFORE DECREASING IN AMPLITUDE SUNDAY. MON THE FORECAST
AREA WILL BE IN A DEFORMATION ZONE BETWEEN STORM SYSTEMS. AT THE
SURFACE...CYCLOGENESIS WILL OCCUR OVER EASTERN CO TUE NIGHT. THE
SURFACE LOW WILL WOBBLE AROUND AND SLOWLY FILL WED AS IT MOVES VERY
SLOWLY SOUTHWARD. THE LOW WILL MOVE EASTWARD OVER THE SOUTHERN HIGH
PLAINS WED NIGHT AS IT CONTINUES FILLING. WITH THE SURFACE FRONTAL
ZONE FORECAST TO STALL JUST TO THE SOUTH OF WY TUE NIGHT AND
WED...AND PLENTY OF MOISTURE OVERRUNNING THE LOW LEVEL
BOUNDARY...WILL KEEP GOOD CHANCE OF PRECIPITATION IN FOR WED. WED
WILL ALSO BE COOL WITH HIGH TEMPERATURES ONLY REACHING THE 40S TO
UPPER 50S. LATEST MODEL RUNS DEPICT DRIER AIR WORKING INTO SOUTHERN
WY THU AFTERNOON...BUT AM HESITANT TO PULL POPS ENTIRELY WHEN
CONSIDERING THE GENERALLY MOIST LOW LEVEL UPSLOPE STILL IN PLACE.
TEMPS THU WILL MODERATE A BIT BUT WILL STILL BE ON THE COOL SIDE OF
NORMAL. TEMPS FRI AND SAT WILL CONTINUE TO MODERATE SLOWLY WITH LOW
LEVEL UPSLOPE IN PLACE EAST OF THE LARAMIE RANGE. WILL KEEP LOW POPS
IN EAST OF THE MOUNTAINS FOR BOTH FRI AND SAT. SUN AND MON LOOK TO
BE DRY WITH HIGH TEMPS REACHING THE MID 50S TO MID 60S OUTSIDE THE
MOUNTAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 18, 10:47 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 AM MDT MON APR 18 2005

NEZ003-019>021-054-055-WYZ063-065>070-191119-
BANNER NE-BOX BUTTE NE-CHEYENNE NE-CHEYENNE FOOTHILLS WY-GOSHEN WY-
KIMBALL NE-LARAMIE RANGE WY-LARAMIE VALLEY WY-MORRILL NE-
PINE BLUFFS WY-PLATTE WY-SCOTTS BLUFF NE-SNOWY RANGE WY-
1147 AM MDT MON APR 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOWER ELEVATIONS OF SOUTHEAST
WYOMING FOR AND SOUTHERN SECTIONS OF THE NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SCATTERED COVERAGE OF SHOWERS AND LATE DAY THUNDERSTORMS
WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE SOUTHERN
NEBRASKA PANHANDLE FOR MUCH OF THIS PERIOD.  THE DAYS WHEN
THE ACTIVITY WILL BE MORE WIDESPREAD WILL BE TUESDAY...
WEDNESDAY AND AGAIN SATURDAY.  A STORM SYSTEM MOVING FROM
UTAH TO WESTERN MONTANA TUESDAY THROUGH AND SURFACE UPSLOPE
WINDS WILL PRODUCE THE SHOWERS AND STORMS.

SOME OF THE STORMS MAY BE STRONG TO SEVERE LATE TUESDAY AFTERNOON AND
TUESDAY EVENING...FROM THE SOUTHERN LARAMIE RANGE EAST TO
CHEYENNE COUNTY NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001-002-WYZ059>062-064-191108-
CONVERSE WY-DAWES NE-NIOBRARA WY-NORTH CARBON WY-
NORTH LARAMIE RANGE WY-SIOUX NE-SOUTHWEST CARBON WY-
1147 AM MDT MON APR 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
SOUTHEAST WYOMING AND FOR NORTHERN SECTIONS OF THE NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER MUCH OF EAST CENTRAL AND SOUTH CENTRAL WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE DURING THE AFTERNOON.  THE ACTIVITY
WILL CONTINUE THROUGH TONIGHT...WITH THE THUNDERSTORMS MAINLY
IN THE EVENING HOURS.  MOST OF THE STORMS WILL PRODUCE LIGHT
RAINFALL...SOME LIGHTNING AND BRIEF AND LOCAL WIND GUSTS TO 40
MPH.  THE ACTIVITY WILL MOVE TO THE NORTHEAST AT 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SHOWERS WILL PERSIST OVER THE AREA TUESDAY THROUGH THURSDAY
WITH SOME LATE DAY THUNDERSTORMS...ESPECIALLY FOR TUESDAY.  THE
STORM SYSTEM RESPONSIBLE FOR THE SHOWERS WILL MOVE NORTH FROM
UTAH TO WESTERN MONTANA TUESDAY THROUGH THURSDAY.  LESS
NUMEROUS SHOWERS AND LATE DAY THUNDERSTORMS CAN BE EXPECTED
FRIDAY AND SATURDAY WITH SUNDAY BEING DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SOWKO

The radar

The Cheyenne radar (KCYS), 162 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morrill

When
April 18, 4:07 PM MST to 4:13 PM MST
Where
Morrill County, 12 mi SE of Bridgeport
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.550, -102.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446608.